Alert archive / California / Gale Warnings in 2019
Gale Warning 19, NWS Eureka, CA
NWS Eureka, CA issued this gale warning at May 7, 2019, 8:57 AM PDT. It took effect at May 7, 2019, 5:00 PM PDT. It was in force for 34 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 7, 2019, 8:57 AM PDT (15:57 UTC)
- In effect from
- May 7, 2019, 5:00 PM PDT
- Expired
- May 9, 2019, 3:00 AM PDT
- In force
- 34 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
234 WHUS76 KEKA 071557 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 857 AM PDT Tue May 7 2019 PZZ470-080000- /O.CON.KEKA.SC.Y.0053.000000T0000Z-190508T0000Z/ /O.UPG.KEKA.GL.A.0015.190508T0000Z-190509T0600Z/ /O.NEW.KEKA.GL.W.0019.190508T0000Z-190509T0600Z/ Pt St George to Cape Mendocino 10 to 60 nm- 857 AM PDT Tue May 7 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM THIS AFTERNOON... ...GALE WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 PM WEDNESDAY... * WIND...N 20 to 30 kt with gusts to 40 kt late this afternoon through Wednesday evening. * WAVES...N 7 to 9 ft at 9 seconds building to 10 to 13 ft at 10 seconds tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. $$ PZZ450-080000- /O.CON.KEKA.SC.Y.0053.190508T0000Z-190509T1200Z/ Pt St George to Cape Mendocino out 10 nm- 857 AM PDT Tue May 7 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM THURSDAY... * WIND...NW to N 10 to 20 kt. Gusts to 30 kt near Point Saint George. * WAVES...N building to 7 to 9 ft at 9 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. $$ PZZ475-080000- /O.CON.KEKA.SC.Y.0053.190508T0000Z-190509T1200Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 857 AM PDT Tue May 7 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT THURSDAY... * WIND...N increasing to 15 to 25 kt with occasional gusts to 35 kt. * WAVES...NW to N 7 to 9 ft at 8 seconds building 10 to 12 ft at 10 seconds tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. $$
8 follow-up statements
328 WHUS76 KEKA 072135 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 235 PM PDT Tue May 7 2019 PZZ470-080545- /O.CON.KEKA.SC.Y.0053.000000T0000Z-190508T0000Z/ /O.CON.KEKA.GL.W.0019.190508T0000Z-190509T0600Z/ Pt St George to Cape Mendocino 10 to 60 nm- 235 PM PDT Tue May 7 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 PM WEDNESDAY... * WIND...N 20 to 30 kt with gusts to 40 kt late this afternoon through Wednesday evening. * WAVES...N 7 to 9 ft at 9 seconds building to 10 to 13 ft at 10 seconds tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. $$ PZZ450-080545- /O.CON.KEKA.SC.Y.0053.190508T0000Z-190509T1200Z/ Pt St George to Cape Mendocino out 10 nm- 235 PM PDT Tue May 7 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM THURSDAY... * WIND...NW to N 10 to 20 kt. Gusts to 30 kt near Point Saint George. * WAVES...N building to 7 to 9 ft at 9 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. $$ PZZ475-080545- /O.CON.KEKA.SC.Y.0053.190508T0000Z-190509T1200Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 235 PM PDT Tue May 7 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM THURSDAY... * WIND...N increasing to 15 to 25 kt with occasional gusts to 35 kt. * WAVES...NW to N 7 to 9 ft at 8 seconds building 10 to 12 ft at 10 seconds tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. $$
734 WHUS76 KEKA 072350 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 450 PM PDT Tue May 7 2019 PZZ470-080800- /O.EXP.KEKA.SC.Y.0053.000000T0000Z-190508T0000Z/ /O.CON.KEKA.GL.W.0019.190508T0000Z-190509T0600Z/ Pt St George to Cape Mendocino 10 to 60 nm- 450 PM PDT Tue May 7 2019 ...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM PDT WEDNESDAY... ...SMALL CRAFT ADVISORY WILL EXPIRE AT 5 PM PDT THIS AFTERNOON... * WIND...N 20 to 30 kt with gusts to 40 kt late this afternoon through Wednesday evening. * WAVES...N 7 to 9 ft at 9 seconds building to 10 to 13 ft at 10 seconds tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ450-080800- /O.CON.KEKA.SC.Y.0053.190508T0000Z-190509T1200Z/ Pt St George to Cape Mendocino out 10 nm- 450 PM PDT Tue May 7 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY... * WIND...NW to N 10 to 20 kt. Gusts to 30 kt near Point Saint George. * WAVES...N building to 7 to 9 ft at 9 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. $$ PZZ475-080800- /O.CON.KEKA.SC.Y.0053.190508T0000Z-190509T1200Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 450 PM PDT Tue May 7 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY... * WIND...N increasing to 15 to 25 kt with occasional gusts to 35 kt. * WAVES...NW to N 7 to 9 ft at 8 seconds building 10 to 12 ft at 10 seconds tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. $$
872 WHUS76 KEKA 080331 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 831 PM PDT Tue May 7 2019 PZZ470-081145- /O.CON.KEKA.GL.W.0019.000000T0000Z-190509T0600Z/ Pt St George to Cape Mendocino 10 to 60 nm- 831 PM PDT Tue May 7 2019 ...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM PDT WEDNESDAY... * WIND...N 20 to 30 kt with gusts to 40 kt late this afternoon through Wednesday evening. * WAVES...N 8 to 10 ft at 9 seconds building to 10 to 13 ft at 10 seconds late tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ450-081145- /O.CON.KEKA.SC.Y.0053.000000T0000Z-190509T1200Z/ Pt St George to Cape Mendocino out 10 nm- 831 PM PDT Tue May 7 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY... * WIND...NW to N 10 to 20 kt. Gusts to 30 kt near Point Saint George. * WAVES...N building to 7 to 9 ft at 9 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. $$ PZZ475-081145- /O.CON.KEKA.SC.Y.0053.000000T0000Z-190509T1200Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 831 PM PDT Tue May 7 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY... * WIND...N increasing to 20 to 30 kt with occasional gusts to 35 kt. * WAVES...NW to N 7 to 9 ft at 8 seconds building 10 to 12 ft at 10 seconds late tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. $$
818 WHUS76 KEKA 080917 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 217 AM PDT Wed May 8 2019 PZZ470-081730- /O.EXT.KEKA.GL.W.0019.000000T0000Z-190509T1000Z/ Pt St George to Cape Mendocino 10 to 60 nm- 217 AM PDT Wed May 8 2019 ...GALE WARNING NOW IN EFFECT UNTIL 3 AM PDT THURSDAY... * WIND...North 20 to 30 kt with gusts to 40 kt. * WAVES...North 12 feet at 10 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ475-081730- /O.EXT.KEKA.SC.Y.0053.000000T0000Z-190509T1800Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 217 AM PDT Wed May 8 2019 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM PDT THURSDAY... * WIND...North 20 to 30 kt with occasional gusts to 35 kt. * WAVES...North 11 feet at 10 seconds PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. $$ PZZ450-081730- /O.CON.KEKA.SC.Y.0053.000000T0000Z-190509T1200Z/ Pt St George to Cape Mendocino out 10 nm- 217 AM PDT Wed May 8 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY... * WIND...North-Northwest 10 to 20 kt. Gusts to 35 kt near Point Saint George. * WAVES...North 9 feet at 8 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. $$
657 WHUS76 KEKA 081534 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 834 AM PDT Wed May 8 2019 PZZ470-082345- /O.CON.KEKA.GL.W.0019.000000T0000Z-190509T1000Z/ Pt St George to Cape Mendocino 10 to 60 nm- 834 AM PDT Wed May 8 2019 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT THURSDAY... * WIND...North 20 to 30 kt, with gusts to 40 kt. * WAVES...North 12 to 13 feet around 10 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ450-082345- /O.CON.KEKA.SC.Y.0053.000000T0000Z-190509T1200Z/ Pt St George to Cape Mendocino out 10 nm- 834 AM PDT Wed May 8 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY... * WIND...North to Northwest 10 to 20 kt. Gusts to 35 kt near Point Saint George. * WAVES...North 9 feet at 8 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. $$ PZZ475-082345- /O.CON.KEKA.SC.Y.0053.000000T0000Z-190509T1800Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 834 AM PDT Wed May 8 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THURSDAY... * WIND...North 20 to 30 kt, with occasional gusts to 35 kt. * WAVES...North 11 feet at 10 seconds PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. $$
642 WHUS76 KEKA 082134 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 234 PM PDT Wed May 8 2019 PZZ470-090545- /O.CON.KEKA.GL.W.0019.000000T0000Z-190509T1000Z/ Pt St George to Cape Mendocino 10 to 60 nm- 234 PM PDT Wed May 8 2019 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT THURSDAY... * WIND...North 20 to 30 kt, with gusts to 40 kt. * WAVES...North 12 to 14 feet around 10 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ450-090545- /O.EXT.KEKA.SC.Y.0053.000000T0000Z-190509T1600Z/ Pt St George to Cape Mendocino out 10 nm- 234 PM PDT Wed May 8 2019 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM PDT THURSDAY... * WIND...North to Northwest 10 to 20 kt. Gusts to 35 kt near Point Saint George. * WAVES...North 9 feet at 8 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. $$ PZZ475-090545- /O.CON.KEKA.SC.Y.0053.000000T0000Z-190509T1800Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 234 PM PDT Wed May 8 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THURSDAY... * WIND...North 20 to 30 kt, with occasional gusts to 35 kt. * WAVES...North 11 feet at 10 seconds PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. $$
862 WHUS76 KEKA 090314 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 814 PM PDT Wed May 8 2019 PZZ470-091000- /O.CON.KEKA.GL.W.0019.000000T0000Z-190509T1000Z/ Pt St George to Cape Mendocino 10 to 60 nm- 814 PM PDT Wed May 8 2019 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT THURSDAY... * WIND...North 20 to 30 kt, with gusts to 40 kt. These will diminish rapidly tonight. * WAVES...North 12 to 14 feet around 10 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ450-091115- /O.CON.KEKA.SC.Y.0053.000000T0000Z-190509T1600Z/ Pt St George to Cape Mendocino out 10 nm- 814 PM PDT Wed May 8 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THURSDAY... * WIND...North to Northwest 10 to 20 kt. Gusts to 35 kt near Point Saint George. These will diminish tonight. * WAVES...North 9 feet at 8 seconds. These waves will slowly diminish Thursday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. $$ PZZ475-091115- /O.CON.KEKA.SC.Y.0053.000000T0000Z-190509T1800Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 814 PM PDT Wed May 8 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THURSDAY... * WIND...North 20 to 30 kt, with occasional gusts to 35 kt. These will diminish tonight. * WAVES...North 11 feet at 10 seconds. These will slowly diminish Through Thursday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. $$
251 WHUS76 KEKA 090957 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 257 AM PDT Thu May 9 2019 PZZ470-091600- /O.EXP.KEKA.GL.W.0019.000000T0000Z-190509T1000Z/ /O.EXB.KEKA.SC.Y.0053.190509T1000Z-190509T1600Z/ Pt St George to Cape Mendocino 10 to 60 nm- 257 AM PDT Thu May 9 2019 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM PDT THIS MORNING... The National Weather Service in Eureka has issued a Small Craft Advisory, which is in effect until 9 AM PDT this morning. * WIND...North 10 to 20 kt. * WAVES...North 7 to 9 feet at 8 seconds. These waves will slowly diminish this morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that hazardous wave conditions will exist for small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ PZZ450-091600- /O.CON.KEKA.SC.Y.0053.000000T0000Z-190509T1600Z/ Pt St George to Cape Mendocino out 10 nm- 257 AM PDT Thu May 9 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... * WIND...North to Northwest 10 to 20 kt. * WAVES...North 6 to 8 feet at 8 seconds. These waves will slowly diminish this morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that hazardous wave conditions will exist for small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions.nditions. $$ PZZ475-091800- /O.CON.KEKA.SC.Y.0053.000000T0000Z-190509T1800Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 257 AM PDT Thu May 9 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING... * WIND...North 10 to 20 kt. * WAVES...North 7 to 9 feet at 8 seconds. These will slowly diminish this Thursday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that hazardous wave conditions will exist for small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this gale warning went out at May 7, 3:59 AM PDT, 4 hours 58 minutes earlier.
Area forecast discussion, May 7, 3:59 AM PDT, 4 hours 58 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
359 AM PDT Tue May 7 2019
.SYNOPSIS...Cool and cloudy conditions will persist along the
coast today, but will begin to give way by Wednesday afternoon.
Sunny and very warm conditions with offshore flow will prevail for
Thursday and Friday.
&&
.DISCUSSION...Sensible weather conditions look very similar to
yesterday at this time, with satellite and profiler data
indicating a still deep marine layer along the northwest
California coast. Stratus extends well inland up the various
river valleys, reaching all the way to locations like Potter
Valley and Weitchpec. As upper- level high pressure over the
eastern Pacific builds overhead today into Wednesday, a
strengthening inversion will slow the erosion of the low clouds
to the coast, with most of the coastal plain due for another cool
and overcast day. The exception may be in some areas favored for
clearing in northerly flow this afternoon, such as Shelter Cove
and Crescent City. Particularly for the latter, northerly winds
will be gusty this afternoon. The Del Norte coast may stay clear
heading into tonight, while low clouds will stay locked in along
the rest of the coast. Some inland expansion should be expected
tonight into Wednesday morning, but likely less so compared to
previous nights. Places like Garberville, Willits, and Ukiah will
likely stay clear tonight and turn out sunny for all of
Wednesday. This will be in part due to a shallower marine layer.
With the increased northerly flow along the coast and the
shallower stratus layer, we may see a period of sun by Wednesday
afternoon along the rest of the coast as well.
Heading into Wednesday night, the aforementioned upper level high
will build toward the Pacific Northwest, while an upper trough
drops southward from the northern Rockies and retrogrades toward
California. This pattern will favor warm northeasterly flow
aloft, and allow thermal low pressure to shift toward the
immediate coast, and even offshore Thursday and Friday. Confidence
is growing that this pattern will support enough offshore flow to
keep the marine layer away from most of the coast, and allow for
some temperatures into the 70s across the coastal plain.
Thursday's record high in Eureka of 72 degrees might be in danger,
but the record high of 83 on Friday is probably safe. As thermal
low pressure drifts off the Mendocino coast, some return flow of
stratus up the Mendocino coast may begin as early as Thursday
afternoon, which may keep those areas cooler. It is possible this
stratus makes a run at areas north of Cape Mendocino on Friday,
but probably not before temperatures have warmed back toward 70 or
higher. Stratus and fog will likely return to the coast for the
weekend, at least during the morning and overnight hours, as the
flow turns back onshore.
Meanwhile, inland areas will stay sunny and dry much of this week.
High temperatures will warm to 10 to 15 degrees above normal, with
80s and low 90s expected through the valleys. There may be just
enough lingering moisture and instability for an isolated shower
around the Yolla Bolly wilderness this afternoon. Additionally,
there continues to be an occasional model run suggesting a couple
showers and thunderstorms clip Mendocino county Thursday or Friday
afternoon as the upper-level low tracks by to our south. For now
do not have enough confidence in that solution to include in the
forecast. The next interior shower chances we have, largely based
on NBM guidance, is next Sunday afternoon, and continuing into
the afternoons early next week. With the upper-level pattern
across the west expected to be fairly complex and convoluted, do
not have a strong feeling about the timing or coverage of any
thunderstorms those days. /AAD
&&
.AVIATION...Latest model guidance indicates drier air will spread
south from the Oregon coast this afternoon into tonight. The dry air
will aid in clearing marine stratus out of KCEC late this afternoon,
and may possibly do the same at KACV late Tuesday night. In the
meantime, MVFR to IFR ceilings will be probable. Farther south at
KUKI, low stratus will likely dissipate during the afternoon, but
model guidance shows redevelopment taking place Tuesday night.
Otherwise, clear skies will prevail across the interior mountains,
with the exception of NERN Mendocino County, where an isolated
shower or thunderstorm will be possible this afternoon.
&&
.MARINE...Surface high pressure is forecast to strengthen tonight
through Wednesday. The pressure gradient will subsequently tighten
over the NWRN CA coastal waters, resulting in gale force gusts and
steep wind waves over the northern outer waters tonight into
Wednesday evening. Winds will be slightly weaker over the southern
outer waters, but seas will be steep...bordering on hazardous sea
warning conditions. Gusts to 30 kt will also be possible near Point
Saint George tonight through Wednesday night, and steep seas to 9
feet will prevail across most of the northern inner waters. Winds
and seas will be less hazardous near the coast of Mendocino County.
By Friday, weak low pressure is forecast to develop across the
coastal waters. That feature will cause winds and seas to subside
significantly through most of the weekend.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...None.
NORTHWEST CALIFORNIA COASTAL WATERS...Small Craft Advisory from
5 PM this afternoon to 5 AM PDT Thursday for PZZ450-475.
Gale Watch from this afternoon through Wednesday evening for
PZZ470.
Small Craft Advisory until 5 PM PDT this afternoon for PZZ470.
&&
Visit us at http://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.pngHazardous weather outlook, May 7, 3:59 AM PDT, 4 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 359 AM PDT Tue May 7 2019 CAZ101>113-081100- Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Southwestern Humboldt-Northern Humboldt Interior- Southern Humboldt Interior-Northern Trinity-Southern Trinity- Mendocino Coast-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Southwestern Mendocino Interior- Southeastern Mendocino Interior- 359 AM PDT Tue May 7 2019 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 2:28 AM PDT | Gale Watch | EKA | 6 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.